Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 71, NWS Louisville, KY

September 26, 20095 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Sep 26, 2009, 4:17 AM CDT for 5 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2009, 4:17 AM CDT (09:17 UTC)
Expired
Sep 26, 2009, 7:25 AM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Adair County, KY, Clinton County, KY, Cumberland County, KY, Monroe County, KY, Russell County, KY

The radar

The Nashville radar (KOHX), 125 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 5:28 AM CDTHEAVY RAIN 1.45 Sw Burkesville, KYKENTUCKY MESONET MEASURED 1.4 INCHES OF RAIN IN ONE AND ONE HALF HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 260917
FFWLMK
KYC001-053-057-171-207-261315-
/O.NEW.KLMK.FF.W.0071.090926T0917Z-090926T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 AM CDT SAT SEP 26 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 815 AM CDT

* AT 411 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
AN EXTENSIVE AREA OF THUNDERSTORMS EXTENDING FROM CENTRAL TENNESSEE 
THROUGH MONROE AND CUMBERLAND COUNTIES. THESE STORMS WILL MOVE 
NORTHEAST THROUGH AT LEAST DAWN AND WILL LIKELY BRING WIDESPREAD 
RAINFALL AMOUNTS OF 1 TO LOCALLY 3 INCHES. 

* LOCATIONS IMPACTED INCLUDE...
  ALBANY...
  BREEDING...
  BURKESVILLE...
  COLUMBIA...
  JAMESTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3663 8592 3672 8595 3682 8578 3684 8562
      3683 8559 3685 8559 3686 8552 3696 8543
      3707 8551 3728 8516 3699 8488 3696 8489
      3695 8494 3686 8507 3677 8501 3667 8500
      3663 8502

$$

JSD
2 follow-up statements
000 
WGUS73 KLMK 261044
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 AM CDT SAT SEP 26 2009

KYC001-053-057-171-207-261315-
/O.CON.KLMK.FF.W.0071.000000T0000Z-090926T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-MONROE KY-
544 AM CDT SAT SEP 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
MONROE...CLINTON...CUMBERLAND...RUSSELL AND ADAIR COUNTIES...

AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD ESTIMATED 
THAT OVER 2 INCHES OF RAIN HAD FALLEN SINCE 400 AM CDT ACROSS A LINE 
EXTENDING FROM TOMPKINSVILLE...IN MONROE COUNTY...NORTHEAST THROUGH 
BURKESVILLE AND INTO RUSSELL COUNTY. AT 530 AM CDT...ONE AND ONE 
HALF INCHES WERE MEASURED IN JUST OVER ONE HOUR BY THE KENTUCKY 
MESONET NEAR BURKESVILLE. 

ADDITIONAL RAINFALL IS EXPECTED THROUGH AT LEAST 7 AM CDT ALONG THIS 
SAME AREA AND ACROSS CLINTON COUNTY. AN ADDITIONAL ONE INCH OR MORE 
MAY FALL THROUGH MID-MORNING. 

* LOCATIONS IMPACTED INCLUDE...
  ALBANY...
  BREEDING...
  BURKESVILLE...
  COLUMBIA...
  JAMESTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3663 8592 3672 8595 3682 8578 3684 8562
      3683 8559 3685 8559 3686 8552 3696 8543
      3707 8551 3728 8516 3699 8488 3696 8489
      3695 8494 3686 8507 3677 8501 3667 8500
      3663 8502

$$

JSD
000 
WGUS73 KLMK 261225
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 AM CDT SAT SEP 26 2009

KYC001-053-057-171-207-261234-
/O.CAN.KLMK.FF.W.0071.000000T0000Z-090926T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-MONROE KY-
725 AM CDT SAT SEP 26 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONROE...CLINTON...
CUMBERLAND...RUSSELL AND ADAIR COUNTIES...

* LOCATIONS IMPACTED INCLUDE...
  ALBANY...
  BREEDING...
  BURKESVILLE...
  COLUMBIA...
  JAMESTOWN...

A FLOOD ADVISORY HAS BEEN ISSUED OVER THE AREA...AS SOME STANDING 
WATER IS EXPECTED IN AREAS THAT RECEIVED THE HEAVIEST RAINFALL. DO 
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3663 8592 3672 8595 3682 8578 3684 8562
      3683 8559 3685 8559 3686 8552 3696 8543
      3707 8551 3728 8516 3699 8488 3696 8489
      3695 8494 3686 8507 3677 8501 3667 8500
      3663 8502

$$

RJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:00 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 26, 2:00 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT SAT SEP 26 2009

.SHORT TERM (TODAY AND TONIGHT)...

ALL SHORT RANGE AND ENSEMBLE MODELS ARE IN GOOD AGREEMENT THIS
MORNING FOR THE NEXT 36 HOURS. THE MUCH ADVERTISED CLOSED UPPER LOW
WILL CONTINUE TO GRADUALLY SHIFT TO THE EAST. ON THE EAST SIDE OF
THE LOW THIS MORNING A SHORT WAVE WILL TRACK NORTHEAST WHICH WILL
INCREASE PRECIPITATION ACROSS CENTRAL TENNESSEE AND EAST KENTUCKY.
HAVE UPPED THE POPS ACROSS THE EASTERN PORTION OF THE FORECAST AREA
THROUGH 18Z INTO THE CATEGORICAL RANGE... BASICALLY WHERE THE FLASH
FLOOD WATCH IS IN PLACE.

DRIER AIR WILL WORK INTO THE REGION THIS AFTERNOON WHICH SHOULD HELP
DIMINISH THE RAIN FROM WEST TO EAST BUT MAY HELP DESTABILIZE THE
ATMOSPHERE AS THE UPPER LOW MOVES OVER THE AREA. SO AFTER A PERIOD
OF DIMINISHING RAIN ANOTHER ROUND OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE POSSIBLE LATE IN THE DAY AND EVENING. THE RAIN
WILL END OVERNIGHT AS A DRIER WESTERLY FLOW DEVELOPS.

WITH THE EXPECTED CLOUDS AND PRECIPITATION HIGHS THIS AFTERNOON WILL
HOLD IN THE 70S WITH LOWS TONIGHT FALLING INTO THE MID AND UPPER
50S.

AS MENTIONED THE PLACEMENT OF THE FLASH FLOOD WATCH IS IN GOOD SHAPE
AND NO CHANGES ARE PLANNED. ALSO PATCHY DENSE FOG WILL BE AN ISSUE
THIS MORNING ESPECIALLY ACROSS THE WESTERN PORTION OF THE FORECAST
AREA AND WILL HANDLE THIS WITH SPECIAL WEATHER STATEMENTS.

.LONG TERM (SUNDAY THROUGH FRIDAY)...

SUNDAY THROUGH TUESDAY...

UPPER AIR PATTERN SHOWS TWO SYSTEMS TO AFFECT THE REGION FOR THE
EARLY PART OF NEXT WEEK. THE EASTERNMOST SYSTEM WILL BE MOVING UP
THE ST LAWRENCE VALLEY SUNDAY...WITH ITS RELATED 500MB TROUGH AXIS
MOVING EAST OF KENTUCKY DURING THE MORNING HOURS. THE SECOND SYSTEM
WILL STILL BE IN ALBERTA CANADA SUNDAY...BUT WILL QUICKLY SCOOT
SOUTHEAST TOWARDS THE GREAT LAKES BY MONDAY.

ONCE THE TROUGH AXIS MOVES EAST SUNDAY...SUBSIDENCE AND DRIER AIR
WILL LEAD TO CLEARING SKIES CERTAINLY BY AFTERNOON AND PROBABLY BY
MORNING ACROSS OUR WESTERN COUNTIES. WITH MILD PACIFIC AIR AND LIGHT
SOUTHWEST WINDS EXPECTED SUNDAY...TEMPERATURES SHOULD RECOVER INTO
THE MID TO UPPER 70S FOR AFTERNOON HIGHS.

A POWERFUL JET WILL DIVE SOUTHEAST ACROSS THE UPPER MIDWEST LATE
SUNDAY AND WILL HELP DEVELOP A STRONG AUTUMNAL CYCLONE ACROSS THE
GREAT LAKES BY MONDAY MORNING. BOTH THE 00Z NAM AND GFS ARE SIMILAR
IN RAPIDLY DEEPENING LOW PRESSURE TO AROUND 980MB ACROSS NORTHERN
MICHIGAN. THIS WILL BRING THE COOLEST AIR OF THIS YOUNG FALL SEASON
INTO THE LOWER OHIO VALLEY BEGINNING MONDAY.

EXPECT VERY MILD TEMPERATURES EARLY MONDAY AS A STRENGTHENING
SOUTHWESTERLY LOW LEVEL JET AHEAD OF A SHARP COLD FRONT WILL PREVENT
MUCH DECOUPLING OF THE BOUNDARY LAYER OVERNIGHT. THE FRONT ITSELF
WILL MOVE SOUTHEAST OF THE OHIO RIVER AROUND DAWN. WITH A STRONG
PRESSURE GRADIENT DEVELOPING AND COLD AIR ADVECTION MONDAY...EXPECT
BREEZY WINDS DURING THE AFTERNOON WITH SOME GUSTS AROUND 30 MPH.
WITH SCANT MOISTURE AHEAD OF THIS BOUNDARY...ONLY A FEW MID LEVEL
CLOUDS WILL ACCOMPANY THE FRONT...WITH CLEARING DURING THE
AFTERNOON.

HIGH SURFACE PRESSURE WILL BUILD ACROSS THE MISSOURI RIVER VALLEY
TUESDAY...WHILE BROAD CYCLONIC FLOW CENTERED OVER THE EASTERN GREAT
LAKES WILL BRING NORTHWEST WINDS THE THE LOWER OHIO VALLEY. ALTHOUGH
SOME FLAT CU MAY DEVELOP DURING THE AFTERNOON OVER THE
BLUEGRASS...EXPECT MOSTLY CLEAR SKIES.

WILL CONTINUE TO USE THE COOLER RAW MODEL TEMPERATURES OVER THAT OF
MOS GUIDANCE. FOR MONDAY AND TUESDAY. TUESDAY WILL BE THE FIRST DAY
THIS FALL WITH WIDESPREAD HIGHS IN THE 60S.

.WEDNESDAY THROUGH FRIDAY...

A SLOWLY PROGRESSIVE BUT AMPLIFIED PATTERN ALOFT WILL CONTINUE DRY
NORTHWEST FLOW ACROSS THE COMMONWEALTH. IN THIS AMPLIFIED PATTERN
THE SURFACE RIDGE AXIS...WEST OF US ON TUESDAY WILL ONLY VERY SLOWLY
MOVE ACROSS EASTERN KENTUCKY BY THURSDAY AFTERNOON.

CLASSIC OCTOBER-LIKE WEATHER MAY BE EXPECTED WEDNESDAY AND THURSDAY
WITH LIGHT WINDS...CLEAR SKIES...MILD DAYS AND COOL NIGHTS. OUR
COLDEST MORNING WITH CALM WINDS SHOULD BE WEDNESDAY. SOME OF OUR
NORMALLY COOLER LOCATIONS SUCH AS MARROWBONE AND LEXINGTON INDIANA
MAY FALL INTO THE LOWER 40S.

&&

.AVIATION (06Z TAFS)...

LOW LEVEL SOUTHERLY FLOW WILL CONTINUE TO BRING PLENTIFUL MOISTURE
INTO THE LOWER OHIO VALLEY IN THE FIRST 12 HOURS OF THE FORECAST
PERIOD. SURFACE OBS AND SATELLITE PICTURES INDICATED IFR CONDITIONS
JUST TO THE WEST OF THE TAF SITES UNDER MOSTLY CLEAR SKIES. THE
FEELING NOW IS THAT THE MID LEVEL CLOUDS OVER THE AREA WILL CLEAR
AND CONDITIONS WILL DROP INTO THE IFR RANGE ESPECIALLY AT SDF AND
BWG.

BEST CHANCE FOR PRECIPITATION WILL BE OVER THE LEX TAF SITE BY 12Z
AND AGAIN LATE IN THE DAY ACROSS ALL THE AREA.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR
KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082.

&&

SHORT TERM...JA
LONG TERM...JSD
AVIATION...JA
Hazardous weather outlook, Sep 26, 2:45 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT SAT SEP 26 2009

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
270830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
345 AM EDT SAT SEP 26 2009 /245 AM CDT SAT SEP 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED STORMS WILL CONTINUE TODAY
WITH MINOR FLOODING POTENTIAL CONTINUING. BY LATE AFTERNOON AND
EVENING...THERE IS THE POTENTIAL FOR AN ISOLATED STRONG STORM WITH
GUSTY WINDS AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NATIONAL WEATHER SERVICE APPRECIATES ANY REPORTS OF HEAVY RAIN
AND FLOODING.

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-270830-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
345 AM EDT SAT SEP 26 2009 /245 AM CDT SAT SEP 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE MAIN THREAT TODAY WITH SHOWERS AND ISOLATED THUNDERSTORMS WILL
BE HEAVY RAINFALL AS A COLD FRONT MOVES INTO AN AREA WITH AN
UNUSUALLY MOIST ATMOSPHERE. RAINFALL TOTALS OF ONE TO THREE INCHES
ARE POSSIBLE ACROSS THE REGION...WITH ISOLATED HIGHER AMOUNTS. GIVEN
THE LOCALLY HEAVY RAINS OVER THE LAST COUPLE OF DAYS...FLASH
FLOODING IS POSSIBLE. IN ADDITION TO THE HEAVY RAIN THREAT...
AFTERNOON THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NATIONAL WEATHER SERVICE APPRECIATES ANY REPORTS OF HEAVY RAIN
AND FLOODING.

JA

In the hours before

Local storm report, Sep 25, 10:24 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1124 PM EDT FRI SEP 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      3 SW KEENE              37.90N  84.67W
09/25/2009                   JESSAMINE          KY   EMERGENCY MNGR

            WATER REPORTED WAIST DEEP ACROSS STATE HIGHWAY 33 NEAR
            THE JESSAMINE...WOODFORD COUNTY LINE. OTHER ROADS
            REPORTED FLOODED NEAR KEENE. LEXINGTON NEWS REPORTED
            ONGOING WATER RESCUE IN NORTHERN JESSAMINE COUNTY.

&&

EVENT NUMBER LMK0900150

JSD
Local storm report, Sep 25, 10:31 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1131 PM EDT FRI SEP 25 2009...CORRECTION TO COUNTY

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      5 S LEXINGTON           37.97N  84.50W
09/25/2009                   FAYETTE              KY   EMERGENCY
MNGR

            FOUR INTERSECTIONS ON THE SOUTH SIDE OF LEXINGTON
            CLOSED DUE TO HIGH WATER...INCLUDING THE INTERSECTION OF
            TATES CREEK ROAD AND GAINESVILLE DRIVE.

&&

EVENT NUMBER LMK0900151

JSD
Local storm report, Sep 25, 10:51 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 PM EDT FRI SEP 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HEAVY RAIN       4 SW LEXINGTON          38.61N  85.67W
09/25/2009  M2.00 INCH       SCOTT              IN   MESONET

            TWO INCHES OF RAIN IN 2 HOURS REPORTED BY A KENTUCKY
            MESONET SITE SOUTHWEST OF LEXINGTON.

&&

EVENT NUMBER LMK0900152

JSD
Special weather statement, Sep 26, 1:40 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 AM EDT SAT SEP 26 2009

INZ076>079-083-084-089>092-261200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE
240 AM EDT SAT SEP 26 2009 /140 AM CDT SAT SEP 26 2009/

...PATCHY DENSE FOG THIS MORNING...

PATCH FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE
ACROSS SOUTH CENTRAL INDIANA THIS MORNING. IF DRIVING WATCH FOR
REDUCED VISIBILITIES AND REMEMBER TO USE LOW BEAM LIGHTS.

THE FOG WILL DISSIPATE SHORTLY AFTER SUNRISE.
Special weather statement, Sep 26, 3:15 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EDT SAT SEP 26 2009

KYZ023>043-045>049-053>057-067-261100-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-LINCOLN KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
STANFORD
415 AM EDT SAT SEP 26 2009 /315 AM CDT SAT SEP 26 2009/

...PATCHY DENSE FOG THIS MORNING...

FOG WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE IN SOME
LOCATIONS ACROSS CENTRAL KENTUCKY THIS MORNING. IF DRIVING WATCH
FOR REDUCED VISIBILITIES AND REMEMBER TO USE LOW BEAM LIGHTS.

THE FOG WILL DISSIPATE AS RAIN MOVES NORTH FROM CENTRAL TENNESSEE
THIS MORNING.

JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:26 PM CDTAreal Flood AdvisoryLMKShelby, Spencer109 min
Sep 25, 9:19 PM CDTAreal Flood AdvisoryLMKFayette, Jessamine, Mercer, Woodford116 min
Sep 25, 9:45 PM CDTFlash Flood WarningLMKClark, Fayette, Jessamine3 hr
Sep 26, 4:47 AM CDTAreal Flood AdvisoryLMKClark, Fayette, Jessamine, Madison3 hr
Sep 26, 5:45 AM CDTFlash Flood WarningLMKClark, Fayette3 hr
Sep 26, 6:48 AM CDTFlash Flood WarningLMKJessamine3 hr
Sep 26, 6:57 AM CDTAreal Flood AdvisoryLMKBoyle, Garrard, Lincoln, Madison, Mercer3 hr
Sep 26, 7:21 AM CDTAreal Flood AdvisoryLMKMadison2 hr
Sep 26, 7:23 AM CDTAreal Flood AdvisoryLMKAdair, Clinton, Cumberland, Monroe, Russell112 min
Sep 26, 7:50 AM CDTAreal Flood AdvisoryLMKBourbon3 hr
Sep 26, 8:39 AM CDTAreal Flood AdvisoryLMKClark, Fayette51 min
Sep 26, 9:35 AM CDTAreal Flood AdvisoryLMKJessamine55 min
Sep 26, 10:31 AM CDTAreal Flood AdvisoryLMKJessamine119 min
Sep 26, 4:35 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren25 min
Sep 26, 4:37 PM CDTSevere Thunderstorm WarningLMKOhio38 min
Sep 26, 5:16 PM CDTSevere Thunderstorm WarningLMKOhio44 min
Sep 26, 5:35 PM CDTTornado WarningLMKOhio25 min
Sep 26, 5:54 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio, Warren36 min
Sep 26, 6:31 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson29 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.